Alert archive / Texas / Wind Advisories in 2018
Wind Advisory 7, NWS San Angelo, TX
NWS San Angelo, TX issued this wind advisory at Apr 14, 2018, 3:46 AM CDT for 11 counties in Texas. It took effect at Apr 14, 2018, 12:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2018, 3:46 AM CDT (08:46 UTC)
- In effect from
- Apr 14, 2018, 12:00 PM CDT
- Expired
- Apr 14, 2018, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS San Angelo, TX
Counties Brown County, TX, Callahan County, TX, Coleman County, TX, Fisher County, TX, Haskell County, TX, Jones County, TX, Nolan County, TX, Runnels County, TX, Shackelford County, TX, Taylor County, TX, Throckmorton County, TX
The radar
The Dyess AFB radar (KDYX), 43 km from the middle of the area, began a volume at 08:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 8.8 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1159 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 1818 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.5
The text
As transmitted.
163 WWUS74 KSJT 140846 NPWSJT URGENT - WEATHER MESSAGE National Weather Service San Angelo TX 346 AM CDT Sat Apr 14 2018 ...GUSTY NORTH WINDS TODAY IN THE BIG COUNTRY... TXZ049-054-066-098-099-113-114-127-128-139-140-141700- /O.NEW.KSJT.WI.Y.0007.180414T1700Z-180415T0000Z/ Fisher-Nolan-Runnels-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown- Including the cities of ROTAN, ROBY, SWEETWATER, BALLINGER, WINTERS, HASKELL, THROCKMORTON, WOODSON, STAMFORD, ANSON, HAMLIN, ALBANY, ABILENE, CLYDE, BAIRD, CROSS PLAINS, COLEMAN, and BROWNWOOD 346 AM CDT Sat Apr 14 2018 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... The National Weather Service in San Angelo has issued a Wind Advisory, which is in effect from noon today to 7 PM CDT this evening. * TIMING...Afternoon through evening hours. * WINDS...North to northwest 25 to 35 mph with gusts to 45 mph. * IMPACTS...Hazardous driving conditions, especially for high profile vehicles traveling on east/west roadways, including Interstate 20. Unsecured lightweight objects may become airborne. Power lines may arc. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Apr 14, 2:05 AM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, Apr 14, 2:05 AM CDT, 1 hour 41 minutes before
Area Forecast Discussion...Corrected National Weather Service San Angelo TX 205 AM CDT Sat Apr 14 2018 .AVIATION... /06Z TAFS/ VFR conditions will persist through the next 24 hours at all sites. Although there is still some dust in the air, it is not resulting in visibility values less than 6SM. Northwest winds will continue through Saturday evening. We may see these winds diminish to around 10 knots between 09z and 14/15Z Saturday morning. Speeds will pick up during the mid to late morning hours Saturday to between 15 and 25 knots, with gusts to 30 to 35 knots. The strongest winds will affect KABI and KBBD. Winds will finally diminish to less than 10 knots again tomorrow after 00Z. 20 && .PREV DISCUSSION... /issued 720 PM CDT Fri Apr 13 2018/ UPDATE... Extended the Wind Advisory for a few more hours this evening as advisory level winds continue across much of the area. Wind speeds will gradually decrease by mid evening, dropping below advisory levels between 9 PM and 10 PM. No other changes needed at this time. PREV DISCUSSION... /issued 624 PM CDT Fri Apr 13 2018/ AVIATION... /00Z TAFS/ Gusty west to northwest winds will continue across the terminals through mid to late evening, with winds subsiding to 15 knots or less after midnight. KSJT and KABI will see some MVFR visibilities through mid evening due to blowing dust. Otherwise, expect VFR conditions the next 24 hours. Gusty northwest winds will develop after 15Z Saturday behind a surface cold front. Expect wind gusts between 30 and 35 knots across the northern terminals and 25 to 30 knots at the southern terminals through the afternoon hours. PREV DISCUSSION... /issued 257 PM CDT Fri Apr 13 2018/ SHORT TERM... (Tonight) The upper low is over the Colorado/Kansas border with an upper trough extending across the southern Rockies. A cold front was moving south across the Texas Panhandle. Gusty west winds are occurring this afternoon, with the dryline to our east. Satellite imagery and surface observations show blowing dust being carried east over the Big Country and much of our central counties. With the slow progress of the upper system, these conditions will continue into this evening before winds subside. We currently have a Wind Advisory in effect for all except our far southeastern counties until 7 PM CDT. May have winds near advisory criteria for an hour or two after 7 PM, before subsiding. Patchy blowing dust remains a possibility until the winds drop off. The aforementioned cold front will move south across our area overnight. Temperatures will turn cooler overnight, with lows early Saturday morning expected to be in the lower to mid 40s. LONG TERM... (Saturday through Friday) A cold front will move through the area early Saturday morning, resulting in gusty north winds and cooler temperatures. The strongest winds are expected across the Big Country, where north winds of 20 to 30 mph are forecast, while winds across much of the rest of the area remain in the 15 to 25 mph range. High temperatures on Saturday will be slightly below seasonal normals, in the mid 60s to lower 70s. Good radiational cooling conditions are expected Sunday morning as winds become light and variable and skies remain clear. Sunday morning lows will generally be in the mid to upper 30s, although a few low lying locations and river valleys may drop into the lower 30s. Temperatures are forecast to warm up nicely on Sunday, with highs in the low to mid 70s for most locations. A steady warm up is forecast through the first part of next week, ahead of the next approaching upper level trough. Highs on Monday will warm into the low to mid 80s, with highs on Tuesday in the mid 80s to lower 90s. The aforementioned upper level trough will swing across the Central Plains late Tuesday, sending a cold front through West Central Texas Wednesday morning. Cooler temperatures are anticipated behind the front, with highs in the mid 70s to low 80s on Wednesday. Near seasonal temperatures are anticipated Thursday and Friday, with highs in the mid 70s to lower 80s. The next upper level storm system is forecast to approach the region Friday into Saturday. Model differences continue with respect to the track and timing of this system. For now, PoPs were generally kept in the slight chance/chance category, given the continued uncertainty. FIRE WEATHER... Dangerous fire weather conditions have developed today, and will continue through late this afternoon and evening. Our Red Flag Warning, in effect for all of West central Texas, expires at 10 PM CDT. In the wake of the overnight cold frontal passage, north- northwest winds will increase and become gusty by mid-morning Saturday. The increased winds will continue through the afternoon. Relative humidity values will drop to 15-20 percent Saturday afternoon. The combination of these conditions will result in elevated to critical fire weather conditions for a few hours Saturday afternoon, despite cooler temperatures. With a limited time frame for these conditions to overlap, we held off with any fire weather headlines at this time. The highest chance for near critical conditions looks to be across the Big Country area along and north of Interstate 20. We will closely monitor this with subsequent model data, and a Red Flag Warning may need to be issued. && .PRELIMINARY POINT TEMPS/POPS... Abilene 36 69 47 82 / 0 0 0 0 San Angelo 36 76 48 84 / 0 0 0 0 Junction 34 77 47 82 / 0 0 0 0 Brownwood 35 69 42 81 / 0 0 0 0 Sweetwater 39 70 49 84 / 0 0 0 0 Ozona 35 77 47 81 / 0 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Apr 13, 2:57 PM CDT, 12 hours 49 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 257 PM CDT Fri Apr 13 2018 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-142000- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 257 PM CDT Fri Apr 13 2018 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Critical to extremely critical fire weather conditions were occurring across West Central Texas this afternoon, due to very strong west winds and dry conditions. Wind gusts were exceeding 50 mph along and north of I-20, with relative humidity values less than 10 percent. Gusts between 40 and 50 mph are possible farther south in the Concho Valley later this afternoon. Fires that develop will spread rapidly. Do not engage in outside activities that may produce a spark or flame. Winds will begin to decrease around 7 PM but critical fire conditions will continue through 10 PM. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Critical fire weather conditions are possible Saturday afternoon, due to strong gusty northwest winds and relative humidity values of less than 20 percent, mainly north of the Interstate 20 corridor. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. 04
In the hours before
Local storm report, Apr 13, 9:52 PM CDT, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service San Angelo Tx
952 PM CDT FRI APR 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0949 PM WILDFIRE 1 W NUGENT 32.69N 99.68W
04/13/2018 E1000 ACRE JONES TX FOREST SERVICE
1000 ACRE FIRE BURNING 1 MILE WEST OF NUGENT. REPORTS
OF A FEW STRUCTURES LOST. FIRE IS 30 PERCENT CONTAINED
AS OF 10PM CDT
&&
EVENT NUMBER SJT201800001
SJTThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 3:47 AM CDT | Red Flag Warning | SJT | Brown, Callahan, Coke, Coleman, Concho, Crockett and 18 more | 16 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.